Alert archive / Texas / Flash Flood Warnings in 1998

Flash Flood Warning 30, NWS Norman, OK

July 5, 1998Baylor County, Texas

NWS Norman, OK issued this flash flood warning at Jul 5, 1998, 11:23 AM CDT for Baylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 1998, 11:23 AM CDT (16:23 UTC)
Expired
Jul 5, 1998, 2:15 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Baylor County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1998-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1998-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 051625
FFWOKC
TXC023-051915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1123 AM CDT SUN JUL 5 1998

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
     BAYLOR COUNTY IN WESTERN NORTH TEXAS

* UNTIL 215 PM CDT

* NEARLY STATIONARY STORMS OVER WESTERN BAYLOR COUNTY HAVE PRODUCED  
  3 TO 4 INCHES OF RAIN OVER WESTERN BAYLOR COUNTY THIS              
  MORNING...BASED ON DOPPLER RADAR ESTIMATES. AN ADDITIONAL 2 TO 3   
  INCHES OF RAIN WILL LIKELY OCCUR OVER WESTERN BAYLOR COUNTY        
  THROUGH THE EARLY AFTERNOON.

* LOCATIONS IN THE WARNING INCLUDE SEYMOUR AND RURAL AREAS IN        
  WESTERN BAYLOR COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED.

LAT...LON 3345 9942 3345 9920 3373 9921 3373 9943

MMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:55 AM CDT, 28 minutes earlier.

Area forecast discussion, Jul 5, 10:55 AM CDT, 28 minutes before
FPUS3 KOKC 051600
AFDOKC
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 AM CDT SUN JUL 5 1998

HAVE ALREADY UPDATED ZONES TO RAISE POPS IN THE SOUTHWEST IN VCNTY
OF WABBLING DISTURBANCE AND HAVE LOWER MAX TEMPS IN THIS AREA ALSO.
LATEST UPR AIR PLOTS SHOW 12 DEG CAP AT 700 MB OVER THE
NORTHWEST/WRN BORDER ZONES WHICH LINES UP WELL WITH WESTERN EXTEND
OF ONGOING PRECIP. WDLY SCATTERED PRECIP OVR CNTRL AND S CNTRL OK
CONTINUES TO DECREASE IN COVERAGE...BUT EXPECT STMS TO FIRE UP ONCE
AGAIN THIS AFTN AS THEY DID YESTERDAY. WILL ISSUE ANOTHER UPDATE
AROUND 1130 TO REMOVE AFTN WORDING AND TWEAK TEMPS IF NEEDED. WILL
ALSO BE MONITORING THE SOUTHWEST ZONES FOR POSSIBLE FLASH FLOOD
WATCH LATER THIS AFTERNOON.

FCSTID=17/MMT

.OKC...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:15 PM CDTFlash Flood WarningOUNBaylor105 min

Nearby

Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.